Hi Elaine, thank you so much for your reply.....yes I'm taking Tamoxifen, was previously on lettrozole but changed mostly because of the aches and pains but also because I read that it can cause mouth taste changes. Was hoping that it wasn't the Tamoxifen as my breast nurses and oncologist have never heard of Tamoxifen causing it. Was hoping there was a way around it, it did improve for a few months which is weird, I thought it was on the way out but its come back as bad as ever now. Have been on letrozole/Tamoxifen for just over 18 months now. Really appreciate you taking the time to reply, maybe now I will stop trying to work out a 'cause' and try and accept it. Can I just ask did you find anything that really helped? Sometimes I find something sweet helps but it's all only temporary. Some days it really gets me down though. Only another 8 and a half years to go!
May I ask whether you are taking tamoxifen, letrozole,or anastrozole? These meds can cause taste disturbances as they deplete oestrogen which can have an effect on the whole digestive process including sense of taste and smell. I took these meds for 10 years and gradually got used to it as my brain started to accept the effect as "normal". I had seen a consultant in the relevant department and although I didn't believe him at the time I did adjust and lack of extreme focus on the issue helped.I know this seems like cold comfort you will get used to it
I'm new to the site so bear with me!.....does anyone still have that awful mouth taste 18 months after chemo? It started during chemo and has stayed all this time. It seemed to improve for a while but just recently it's got really bad again. Getting through loads of chewing gum....have tried loads of things like avoiding certain foods and drinks but nothing is working. Breast nurses have never heard of it lasting more than a few weeks after chemo. It's not that my taste buds are not working, I can taste food it's all other times that it's bad. It really makes me feel low when it's bad and can honestly say it's one of the worse lingering symptoms of my treatment. Will be grateful for any input anyone might have....many thanks